Nicholas Baigent, Emeritus Professor

Nicholas Baigent

 

 

 


Contact: nickbaigent(at)waitrose.com

Curriculum Vitae:


Education

B.Sc. (Economics), University College, London, 1967
M.Sc. (Economics), University College, London, 1970
Ph.D. (Economics), University of Essex, 1986

University Appointments and Visiting Positions:

Lecturer, Bedford College, University of London, 1972-74.
Lecturer, University of Reading, 1974-75.
Lecturer, Goldsmith College, University of London, 1975-76.
Lecturer, University College of Swansea, University of Wales, 1977-81.
Associate Professor, University of Aarhus, Denmark, 1981-82.
Lecturer in Economics, University of Essex, 1982-84.
Visiting Professor, Cornell University, 1984-85.
Visiting Research Fellow, Queen Mary and Westfield College. University of London, 1991-92.
Associate Professor, Tulane University, 1985-1993.
Professor: Institute of Public Economics, Graz University 1993 – 2011

 

Selected Publications:

  • "Topological theories of social choice", in: "Handbook of Social Choice and Welfare", eds. K. Arrow, A.K. Sen and K. Suzumura, Vol. 2 (2010), North Holland.
  • "Consequentialist choice and behaviour: a comparison", in: Boylan, Th./Gekker, R. (eds.), Economics, Rational Choice and Normative Philosophy, Routledge 2008, 89 - 92.
  • "Harmless Homotopic Dictators", in: P.K.Pattanaik, K.Tadenuma, Y.Xu und N.Yoshihara (eds.): Rational Choice and Social Welfare: Papers in honour of Kotaro Suzumura. New York: Springer 2008, 25 - 33.
  • "Choices, Norms and Preference Revelation", in: Analyse & Kritik: Zeitschrift fuer Sozialtheorie 2 (2007), 139 - 145.
  • "Transitive Closure, Proximity and Intransitivities" (joint with Christian Klamler) Economic Theory, Vol. 23 (2004), 175-181.
  • (joint with Wulf Gaertner) "Never Choose the Uniquely Largest: A characterization", Economic Theory 8 (1996), 239-249.
  • "Behind the Veil of Ignorance", Japanese Economic Review 46 (1995), 88-101.
  • "Preference Proximity and Anonymous Social Choice", Quarterly Journal of Economics 102 (1986), 161-169.
  • "Continuity and Anonymous Social Choice", Journal of Mathematical Economics 13 (1985), 1-4.